Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 2, NWS Lubbock, TX

September 12, 2008Stonewall County, Texas

NWS Lubbock, TX issued this river flood warning at Sep 12, 2008, 10:18 AM CDT for Stonewall County, Texas. It took effect at Sep 13, 2008, 1:12 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 12, 2008, 10:18 AM CDT (15:18 UTC)
In effect from
Sep 13, 2008, 1:12 AM CDT
Expired
Sep 12, 2008, 9:48 PM CDT
In force
Issued by
NWS Lubbock, TX
Flood severity
Minor

County Stonewall County, TX

The radar

The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Brazos River at Aspermont 10S (AMTT2).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
35 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08080500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLUB 121518
FLWLUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK, TX
1018 AM CDT FRI SEP 12 2008

...THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  BRAZOS - DOUBLE MOUNTAIN FORK NEAR ASPERMONT 10S AFFECTING 
  STONEWALL COUNTY

THE DOUBLE MOUNTAIN FORK OF THE BRAZOS AT ASPERMONT 10S IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT PRODUCING MINOR LOWLAND FLOODING.  NO BUILDINGS ARE THREATENED AND NO ROAD CLOSURES ARE EXPECTED DUE TO RISING WATER IN THE RIVER.

ALTHOUGH THE RIVER AT ASPERMONT 10S REMAINED NEAR BASE FLOW THIS MORNING...RUNOFF FROM VERY HEAVY RAIN ALONG PORTIONS OF THE DOUBLE MOUNTAIN FORK OF THE BRAZOS RIVER INCLUDING THE NORTH FORK DRAINING PARTS OF LUBBOCK AND GARZA COUNTIES...AND THE SOUTH FORK FLOWING OUT OF LYNN COUNTY THROUGH LAKE ALAN HENRY...IS EXPECTED TO CAUSE THE DOUBLE MOUNTAIN FORK OF THE BRAZOS 10 MILES SOUTH OF ASPERMONT TO RISE ABOVE FLOOD STAGE TONIGHT AND REMAIN ABOVE FLOOD STAGE THROUGHOUT MUCH OF THE DAY SATURDAY.    

RAINFALL OVER PARTS OF GARZA...KENT...AND STONEWALL COUNTIES LATER TODAY AND TONIGHT COULD EXCEED 3 TO 5 INCHES IN SPOTS.


FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO OUR LOCAL 
WEBPAGE LOCATED AT WWW.WEATHER.GOV/LUBBOCK. SELECT RIVERS AND LAKES 
AHPS UNDER CURRENT CONDITIONS.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER TODAY OR TONIGHT.


TXC433-130318-
/O.NEW.KLUB.FL.W.0002.080913T0612Z-080914T1845Z/
/AMTT2.1.ER.080913T0612Z.080913T1800Z.080914T1245Z.NO/
1018 AM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BRAZOS - DOUBLE MOUNTAIN FORK NEAR ASPERMONT 10S.
* FROM LATE TONIGHT TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:45 AM FRIDAY THE STAGE WAS 0.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 13.1 FEET BY TOMORROW EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 14.0 FEET...MINOR LOWLAND FLOODING OCCURS.  CATTLE AND 
  EQUIPMENT SHOULD BE MOVED OUT OF THE FLOOD PLAIN.  NO KNOWN 
  STRUCTURAL DAMAGE EXPECTED.

&&
BELOW ARE THE LATEST RIVER STAGES AND CREST FORECASTS:
                     FLOOD  ---OBSERVED---   ---FORECAST-(FEET)-----
                     STAGE      STAGE   SAT  SUN  MON
LOCATION            (FEET)     (FEET)   7AM  7AM   7AM  

BRAZOS - DOUBLE MOUNTAIN FORK
 ASPERMONT 10S         8        0.6    10.9   8.2   5.4



$$
1 follow-up statement
000 
WGUS44 KLUB 130248
FLWLUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK, TX
948 PM CDT FRI SEP 12 2008


...THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE 
FLOOD WARNING FOR THE FOLLOWING RIVER IN TEXAS...

   BRAZOS - DOUBLE MOUNTAIN FORK NEAR NEAR ASPERMONT 10S 
   AFFECTING STONEWALL COUNTY

THE DOUBLE MOUNTAIN FORK OF THE BRAZOS AT ASPERMONT 10S IS 
FORECAST TO RISE ABOVE ACTION STAGE EARLY SUNDAY BEFORE FALLING 
SLOWLY LATE SUNDAY AND MONDAY. ALTHOUGH THE RIVER IS CURRENTLY 
NEAR BASE FLOW FRIDAY NIGHT...RELEASES FROM LAKE ALAN HENRY ARE 
EXPECTED TO ALLOW THE RIVER LEVEL TO RISE TO 7.3 FEET AROUND NOON 
ON SUNDAY BEFORE LEVELS BEGIN FALLING AGAIN LATER SUNDAY 
AFTERNOON.  THIS CREST IS NOW FORECAST TO FALL SHORT OF FLOOD 
STAGE...AND THUS THE FLOOD WARNING IS CANCELLED. 

ADDITIONAL RAINFALL MAY CHANGE THE FORECAST RIVER LEVELS...
THOUGH THE CURRENT FORECAST ONLY CALLS FOR LITTLE OR NO 
PRECIPITATION OVER THE NEXT COUPLE OF DAYS.

FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO OUR LOCAL 
WEBPAGE LOCATED AT WWW.WEATHER.GOV/LUBBOCK. SELECT RIVERS AND LAKES 
AHPS UNDER CURRENT CONDITIONS.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER TODAY OR TONIGHT.


TXC433-130318-
/O.CAN.KLUB.FL.W.0002.000000T0000Z-080914T1845Z/
/AMTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM CDT FRI SEP 12 2008

* AT  7:45 PM FRIDAY THE STAGE WAS 0.8 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* IMPACT...AT 8.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE NORTH
  BANK.  NO DAMAGE IS EXPECTED.  

&&
BELOW ARE THE LATEST RIVER STAGES AND CREST FORECASTS:
                     FLOOD  ---OBSERVED---   ---FORECAST-(FEET)-----
                     STAGE      STAGE   SAT  SUN  MON
LOCATION            (FEET)     (FEET)   7AM  7AM   7AM  

BRAZOS - DOUBLE MOUNTAIN FORK
 ASPERMONT 10S         8        0.8     5.4   7.2   6.9



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this river flood warning went out at Sep 12, 4:25 AM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Sep 12, 4:25 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
425 AM CDT FRI SEP 12 2008

.SHORT TERM...
BAND OF RAIN SHOWERS EXTENDING FROM THE NORTHWEST PERMIAN BASIN
TO THE EXTREME SOUTHEAST TEXAS PANHANDLE HAS BEEN VERY SLOWLY
MOVING TO THE EAST. THESE SHOWERS HAVE BEEN VERY EFFICIENT RAINFALL
PRODUCERS WITH OVER AND INCH OF RAIN AT A FEW LOCATIONS SINCE
MIDNIGHT...THIS ON TOP OF THE MORE THAN 3 INCHES THAT FELL AT MANY
LOCATIONS ON THURSDAY. THIS HAS CAUSED SOME LOCALIZED FLOODING
ISSUES ACROSS THIS AREA.

MODELS CONTINUE TO SHOW TROPICAL MOISTURE STREAMING NORTHEAST
ACROSS THE REGION DURING THE DAY...THUS WITH A FEW EMBEDDED
IMPULSES IN SOUTHWEST FLOW ALOFT AND COLD FRONT MOVING INTO THE
TEXAS PANHANDLE EXPECT MORE RAIN FOR TODAY...WILL THUS EXTEND
FLASH FLOOD WATCH INTO 00Z THIS EVENING. MODELS DO SHOW THE
TROPICAL MOISTURE DIMINISHING SOMEWHAT BY THIS EVENING...HOWEVER
NEXT SHIFT WILL NEED TO LOOK AT THIS CLOSELY AND POSSIBLY EXTEND
FLASH FLOOD WATCH EVEN MORE...MAINLY OVER OUR NORTHEASTERN ZONES.
THIS AS THE COLD FRONT MOVES THROUGH THE SOUTH PLAINS DURING THE
NIGHT...AS A SHORTWAVE TROUGH MOVES ACROSS THE CENTRAL PLAINS.
WITH CLOUD COVER AND PRECIPITATION HAVE TRENDED TOWARD THE LOWER
END OF GUIDANCE FOR TEMPERATURES.

&&

.LONG TERM...
UPPER TROUGH SWINGING BY TO THE NORTH SATURDAY WITH IKE PUSHING
NORTH THROUGH EAST TEXAS WILL FAVOR SURFACE RIDGING. PACIFIC
MOISTURE TAP ON THE WANE BUT ENOUGH LOW LEVEL MOISTURE WITH
UPSLOPE AND OVER-RUNNING FACTORS STILL TO MAINTAIN MODERATE
MENTION OF SHOWERS SATURDAY. RAIN AMOUNTS SATURDAY DO NOT APPEAR
EXCESSIVE AT THIS TIME. MORE DRYING EXPECTED SATURDAY NIGHT INTO
SUNDAY WITH MENTION OF SHOWERS FURTHER DWINDLING THOUGH ARRIVAL OF
RENEWED SURFACE RIDGING EQUATES TO HOLDING MINIMAL SHOWER MENTION.
COOL TEMPERATURES SHOULD DOMINATE THROUGH EARLY TUESDAY AT LEAST
AND THERE MAY BE OPPORTUNITY FOR FOG EARLY NEXT WEEK...FURTHER
STUDY NEEDED.

WESTERN RIDGE BULGING EAST ACROSS ROCKIES AND HIGH PLAINS EARLY
TO MIDDLE OF NEXT WEEK SHOULD SPELL RETURN OF DRY AND WARMER
WEATHER PATTERN. WESTERN WAVES MAY BEGIN BREAKING THROUGH RIDGE
LATER IN THE WEEK WHILE DRY AIRMASS SHOULD DOMINATE.  MCQUEEN

&&

.CLIMATE...
LUBBOCK AIRPORT AT 7.46 INCHES OF RAINFALL ON THURSDAY BREAKS THE
OLD RECORD OF 2.64 INCHES SET IN 1917. IT ALSO BREAKS BOTH THE
ALL-TIME CALENDAR DAY TOTAL AND THE ALL-TIME 24-HOUR RAINFALL TOTAL.
PREVIOUS RECORDS WERE 5.70 INCHES ON JUNE 1 1967 AND 5.82 INCHES ON
OCTOBER 18-19 1983.

A RECORD RAINFALL OF 5.16 INCHES WAS ALSO SET AT CHILDRESS
YESTERDAY. THIS BREAKS THE OLD RECORD OF 2.43 SET IN 2005.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        73  58  77  59  72 /  70  30  50  20  10
TULIA         73  59  73  60  73 /  80  60  60  30  20
PLAINVIEW     74  61  73  61  73 /  80  60  60  30  20
LEVELLAND     75  64  75  60  73 /  70  60  50  30  20
LUBBOCK       75  64  74  63  73 /  80  60  60  40  20
DENVER CITY   79  66  79  61  73 /  60  50  50  20  10
BROWNFIELD    77  66  75  62  73 /  70  60  50  30  20
CHILDRESS     78  67  75  64  76 /  80  60  60  50  30
SPUR          78  65  76  63  75 /  60  60  60  50  20
ASPERMONT     80  68  79  67  76 /  30  60  60  50  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ021>043.

&&

08/05/99
Hazardous weather outlook, Sep 11, 4:17 PM CDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
417 PM CDT THU SEP 11 2008

TXZ021>044-122115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
414 PM CDT THU SEP 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

FLOODING

A FLOOD WATCH HAS BEEN ISSUED FOR WESTERN PORTIONS OF THE SOUTH
PLAINS AND EXTREME SOUTHERN PANHANDLE OF WEST TEXAS THROUGH 1 PM
ON FRIDAY. NUMEROUS RAIN SHOWERS ARE EXPECTED TONIGHT AND INTO
FRIDAY AS ABUNDANT MOISTURE STREAMS ACROSS THE AREA AND INTERACTS
WITH A FRONT AND AN APPROACHING UPPER LEVEL STORM SYSTEM. PERIODS
OF MODERATE TO HEAVY RAIN WILL LIKELY RESULT IN FLOODING PROBLEMS
FOR ROADS...URBAN AREAS...AND OTHER FLOOD PRONE AREAS IN THE WATCH
AREA. LOCALIZED MINOR FLOODING IS ALSO POSSIBLE ACROSS THE
REMAINDER OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NUMEROUS RAIN SHOWERS ARE EXPECTED TO CONTINUE FRIDAY AND INTO
SATURDAY ACROSS THE AREA. THERE IS THE POSSIBILITY THAT EXCESSIVE
RAINFALL MAY PROMPT ADDITIONAL FLOOD WATCHES OR WARNINGS.

.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Local storm report, Sep 12, 9:43 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
943 AM CDT FRI SEP 12 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLOOD            LUBBOCK                 33.58N 101.86W
09/11/2008                   LUBBOCK            TX   BROADCAST MEDIA

            IN TOTAL...28 CITY STREETS WERE CLOSED ON THE EVENING
            OF THE 11TH DUE TO FLOOD WATERS. MEDIA REPORTS THAT MANY
            CARS HAD BEEN TRAPPED BY HIGH WATER ACROSS THE CITY.
            ALSO...MORE THAN 100 HOMES HAD BEEN DAMAGED BY FLOOD
            WATERS.

&&

EVENT NUMBER 00257

JDV
Local storm report, Sep 12, 9:45 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
945 AM CDT FRI SEP 12 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            POST                    33.19N 101.38W
09/12/2008                   GARZA              TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS THAT EIGHT VEHICLES HAD TO BE
            RECOVED FROM DITCHES AROUND THE TOWN OF POST. SEVERAL
            CREEK BEDS AND COUNTY ROADS WERE FLOODED AROUND THE
            COUNTY.

&&

EVENT NUMBER 00258

JDV

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:02 PM CDTAreal Flood AdvisoryLUBBailey, Hockley, Lamb, Parmer, Terry, Yoakum3 hr
Sep 11, 7:16 PM CDTAreal Flood AdvisoryLUBHale119 min
Sep 11, 8:05 PM CDTAreal Flood WarningLUBCrosby, Floyd9 hr
Sep 11, 8:17 PM CDTAreal Flood AdvisoryLUBBriscoe, Childress, Cottle, Dickens, Hall, Motley3 hr
Sep 11, 10:00 PM CDTAreal Flood AdvisoryLUBLynn, Terry3 hr
Sep 11, 11:11 PM CDTAreal Flood AdvisoryLUBChildress, Hall, Motley3 hr
Sep 12, 1:11 AM CDTAreal Flood AdvisoryLUBLynn, Terry3 hr
Sep 12, 1:54 AM CDTRiver Flood WarningLUBChildress20 hr
Sep 12, 2:05 AM CDTAreal Flood AdvisoryLUBChildress, Hall, Motley3 hr
Sep 12, 3:04 AM CDTAreal Flood AdvisoryLUBGarza116 min
Sep 12, 5:02 AM CDTAreal Flood AdvisoryLUBBriscoe, Childress, Cottle, Crosby, Dickens, Floyd and 8 more118 min
Sep 12, 7:11 AM CDTAreal Flood AdvisoryLUBChildress, Cottle, Crosby, Dickens, Garza, Hall and 4 more109 min
Sep 12, 9:23 AM CDTAreal Flood AdvisoryLUBCottle, Crosby, Dickens, Garza, Kent, King and 2 more112 min
Sep 12, 9:57 AM CDTFlash Flood WarningLUBCrosby, Dickens, Garza, Lynn2 hr
Sep 12, 10:55 AM CDTAreal Flood AdvisoryLUBLubbock110 min

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.